Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 71, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 15, 2013, 3:25 PM EDT. It took effect at Sep 15, 2013, 11:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2013, 3:25 PM EDT (19:25 UTC)
- In effect from
- Sep 15, 2013, 11:00 PM EDT
- Expired
- Sep 16, 2013, 12:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 3:24 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 15, 3:24 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT SUN SEP 15 2013
LATEST UPDATE...
UPDATE
.SYNOPSIS...
ISSUED AT 239 PM EDT SUN SEP 15 2013
A COLD FRONT WILL PUSH SOUTHEASTWARD THROUGH THE GREAT LAKES
REGION THIS EVENING...RESULTING IN SOME RAIN SHOWERS. CANADIAN
HIGH PRESSURE BUILDS IN BEHIND THIS FRONT FOR EARLY NEXT WEEK.
THIS SYSTEM WILL PRODUCE COOLER THAN NORMAL TEMPERATURES AND DRY WEATHER.
&&
.UPDATE...
ISSUED AT 319 PM EDT SUN SEP 15 2013
WILL ADD A BEACH HAZARDS TO NORTHWEST COUNTIES TO ALIGN WITH THE
SMALL CRAFT ADVISORY.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 239 PM EDT SUN SEP 15 2013
THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE TIMING OF THE
DEPARTURE OF THE RAIN. THE BAND OF RAIN PUSHING THROUGH THE REGION
THIS AFTERNOON WAS ASSOCIATED LOCATED IN AN AREA OF DEEP MOISTURE
AND MID LEVEL QVECTOR CONVERGENCE. MODELS ARE IN DECENT AGREEMENT
IN SHOWING THE LIFT WEAKENING AS THIS AXIS OF DEEPER MOISTURE
PUSHES SOUTHEAST. AT 00Z THERE THE BAND OF RAIN SHOULD BE
SOUTHEAST OF A LAN TO AZO LINE. THE FORECAST SOUNDING FOR JXN FROM
THE NAM AND GFS BOTH SHOW THE MOISTURE EXTENDING UP INTO THE DGZ.
SO IT SHOULD STILL BE RAINING THERE. HOWEVER BY 03Z THE SOUNDING
IS SHOWN TO BE DRYING OUT AT THAT LEVEL...SO THE RAIN SHOULD BE
GONE BY THEN. AS A RESULT...I BUMPED UP POPS FOR JXN FOR THIS
EVENING. ELSEWHERE THE POTENTIAL FOR MEASUREABLE RAIN AFTER 00Z
LOOKS LOW.
WILL NEED TO MONITOR THE FOG THREAT FOR LATER TONIGHT. SOME
CLEARING COMBINED WITH THE RECENT RAIN SUPPORTS AND ELEVATED RISK.
NOT CONFIDENT ENOUGH TO ADD IT TO THE FORECAST AS SKIES SHOULD
REMAIN BKN TO OVC.
THIS CANADIAN HIGH DRAWS DOWN A COOLER AIRMASS FROM ONTARIO.
TEMPERATURES SHOULD AVERAGE 5 TO 10 DEGREES BELOW NORMAL FOR THE
START OF THE WEEK.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 239 PM EDT SUN SEP 15 2013
FORECAST ISSUE IN THE EXTENDED IS SORTING OUT THE BEST CHANCES FOR
RAIN AS UPPER TROUGH/CLOSED LOW INITIATES CYCLOGENESIS ACROSS THE
UPPER MIDWEST AND GREAT LAKES WHICH NOW LOOKS TO BE MORE PROGRESSIVE
WITH LESS OF A CHANCE OF A CUT OFF LOW THAT LINGERS OVER THE AREA.
THERE HAS ALSO BEEN A TREND FOR A SLOWER ARRIVAL OF SHOWERS
ASSOCIATED WITH AN AREA OF WARM AIR ADVECTION NORTH OF A SFC WARM
FRONT AND IT NOW LOOKS TO ARRIVE LATE WEDNESDAY OR WEDNESDAY NIGHT.
THINGS ARE STILL RATHER MURKY AS TO THE EXTENT OF PRECIP THURSDAY AS
AREA OF MOISTURE CONVERGENCE REMAINS ACROSS LOWER MICHIGAN IN
ADVANCE OF COLD FRONT PASSAGE FRIDAY.
KEPT THE HIGHEST POPS FOR THURSDAY NIGHT AND FRIDAY AS THE SFC AND
UPPER TROUGH MOVES THROUGH. MODEL TRENDS SHOW THE LOW PULLING AWAY
FRIDAY NIGHT ALONG WITH THE DEEP MOISTURE...SO WENT WITH A DRY
FORECAST FOR THE WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 145 PM EDT SUN SEP 15 2013
LIGHT TO MODERATE RAIN WILL CONTINUE THIS AFTERNOON AND CEILINGS
AND VISBYS WILL BE LOWERING FROM VFR TO MVFR. THERE WILL BE SOME
AREAS OF IFR THIS EVENING.
IT IS UNCERTAIN HOW EXTENSIVE THE IFR WILL BECOME AND HOW LONG IT
WILL LAST BUT CURRENT OBSERVATIONS SHOW IFR CEILINGS ACROSS
WISCONSIN AND THIS AREA OF STRATUS WILL BE MOVING INTO LOWER
MICHIGAN THIS EVENING AND COULD PERSIST INTO MONDAY MORNING BEFORE
DRIER AIR WORKS IN AND THE CLOUDS ARE SCOURED OUT.
&&
.MARINE...
ISSUED AT 239 PM EDT SUN SEP 15 2013
THE NORTH FLOW BEHIND THE FRONT WILL KICK UP THE WAVES THIS
EVENING ESPECIALLY FOR LITTLE AND BIG SABLE POINTS. WILL GO WITH A
SMALL CRAFT ADVISORY INTO MONDAY MORNING. FURTHER SOUTH IT WILL BE
A CLOSE CALL...BUT IT APPEARS THAT THE FLOW WILL TURN OFFSHORE
BEFORE WAVES CAN REACH CRITERIA.
&&
.HYDROLOGY...
ISSUED AT 239 PM EDT SUN SEP 15 2013
THE BAND OF RAIN WILL CONTINUE TO ADVANCE SOUTHEAST THIS EVENING.
UP TO A HALF INCH COULD ACCOMPANY THE PASSAGE OF THIS SYSTEM. MOST
LOCATIONS SHOULD SEE A QUARTER INCH OR LESS. THIS IS NOT ENOUGH
RAIN TO CAUSE FLOODING.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM 11 PM EDT THIS EVENING THROUGH
MONDAY MORNING FOR MIZ037-043.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO NOON EDT MONDAY
FOR LMZ848-849.
&&
UPDATE...MJS
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Sep 15, 11:45 AM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 AM EDT SUN SEP 15 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1145 AM EDT SUN SEP 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SWIM CONDITIONS WILL EXIST NORTH OF HOLLAND TIL 2 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. RAINFALL MY BE LOCALLY HEAVY THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-160900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1145 AM EDT SUN SEP 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT NORTH OF HOLLAND TILL 2 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:28 PM EDT | Beach Hazards Statement | GRR | Mason, Oceana | 21 hr |
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.